Jump to content
CrazyBoards.org

Quitting Lamictal (with Pdoc's supervision) thoughts?


Recommended Posts

I have been on a subclinical dosage of Lamictal for about 1.5 years (and first 150, then 300 of Wellbutrin). I have felt for months that the Lamictal is behind my spacey-brain and word loss, which is driving me insane. I work in media and it is a problem! Also, I am willing to believe that I have a life-long problem, but we do not know what the Lamictal is doing (other than giving me migraines every time we try to increase it). So I asked what my Pdoc thought if we weaned me off.

 

She said, sure, not a bad idea, maybe eventually get you off of everything. I don't know about that, but I'll be trying the weaning. She especially supported me making this change now, as it's the height of summer (live in Southern Hemisphere), which is a good time to make changes, she says.

 

So here are my questions:

 

How long after weaning off Lamictal have you felt a difference?

 

How did it affect you?

 

Did you ultimately return (with ramping up, not all at once) to your previous dosage of Lamictal?

 

We have left it that if everything goes well, I will see her again in six months. If not, I should come see her and we can make a decision of what to do, based on how I feel. Because my dosage is so low (only 50 mg), now I'm down to 25 per day for 2 weeks and then nothing.

 

Any advice you can give/personal experience)  is welcome. Thanks!

Link to comment
Share on other sites

I've been on and off lamictal for years and years. I took it when it wasn't even generic yet.

 

Anyways, I'm currently on 350mg and am tapering off of it from 400mg. We are going very slowly off of it. Like 50mg every 2-3 weeks I think. It's been so long since I've been off lamictal, I'm trying to remember what it was like without it. I don't think I really noticed THAT much of a difference on it vs. off of it.

 

This is the highest dose I've ever been on  (400mg). I think somewhere around 200mg it starts being therapeutic. So I would wonder if you will even notice a difference without it. And add that to the fact that you get bad side effects (like migraines and word finding issues), this may be a positive thing for you.

 

If you come all the way off it and have to go back on it, I had to restart the titration. Meaning I would start at 25mg and go up from there back to at least 200mg.

 

I hope that everything goes well for you!

Link to comment
Share on other sites

thanks Wonderful. To be honest, I don't even know why I've been on it for this long. Four months ago I tried to tell the Pdoc I wanted off, but the conversation seemed a little tense, so I backed off. This time, she was like "sure." One thing it is also doing to me is being stupidly expensive, so that will be a nice change. (no drug plan).

 

I hope your tapering goes well.

Link to comment
Share on other sites

Hi,

 

I had to quit my degree as I couldn't think in sentences. It was awful. I spent my whole life trying to remember what I was supposed to be doing. I told my Pdoc that this wasn't acceptable - I can live with overweight and thinning hair etc but not being stupid.

 

I stopped taking it in one fowl swoop. It wasn't altogether a pleasant experience but a few months later (coming up for 5) I have my brain back, I can hold a conversation and have applied to start a complimentary degree to what I was studying previously. My hair is growing back. I am a little overweight but I blame it on the Seroquel.

 

The down side is that my moods have crashed. I've tried all the normal mood stabilisers and frankly none agree with me. So at the moment I am taking 300mg Wellbutrin, 700mg Seroquel and Tamazepam, Zopiclone, Diazepam as necessary.  As of my appointment with the pdoc on Tuesday she is looking into adding Reboxetine. It's pulled me out of some major depressions before. I'm hoping to keep the rest as it is.

 

Claire

Link to comment
Share on other sites

I was on it for a few years - I can't remember how many; I have trouble recalling all the details of my meds history.  I do remember that towards the end I was wondering whether or not it was actually doing anything at all apart from making my hair fall out and how dizzy and spacey I felt when I accidentally skipped a dose. My pdoc took me off it around 2011, and honestly I've not missed it, my hair is growing normally again, and there's been no talk of adding it back to my cocktail.  

 

Really, there are plenty of other options out there for you, and if the lamictal is affecting your life so negatively, then it sounds to me (FWIW -  I'm not a doctor) like you're making the correct decision.  I wish you well on your journey!

Link to comment
Share on other sites

Thanks all! My hair is also looking a bit sparse, so maybe that will help, though I'm not sure anyone but me notices that. The lack of words is very frustrating, and I really hope the Lamictal tapering will help with that, and that it's not just age! I appreciate your comments. I feel like I got really lucky to begin with to get this pdoc that took me out of a tailspin of a progressively getting worse depressive period, but know that she's not a miraclemaker or a mindreader. I live in fear of Wellbutrin petering out on me, but I'm hopeful that it won't.

 

Justclaire, I really hope your pdoc can find something to keep your moods from crashing. 

 

I guess it remains to be seen if I'll suddenly start remembering words again. But I'm hopeful! Just wonder how soon it will happen!

Link to comment
Share on other sites

My mood crashed pretty quickly when I did a fast taper from Lamictal, Seroquel and Prozac. I don't know what did what but I went into a severe depression. I tapered the meds on my own because I broke out in really bad heat hives and thought it must be the drugs.

Link to comment
Share on other sites

well, my "taper" is really just going from 50 to 25 at the moment. My pdoc said she didn't think I'd feel a difference, since the lamictal was at such a small dose. I'm supposed to do 2 weeks at 25, and then just stop. Supposed to be a taper, but really just a step-down.

 

So far things feel fine, I think. Might be affecting my hunger a little (less). Family stuff blew up recently, but I think that's unrelated.

 

Thanks for asking. It's been less than a week. I don't know how long Lamictal sticks around in your system.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...